Go Back   Pet forum for dogs cats and humans - Pets.ca > Discussion Groups - mainly cats and dogs > Cat health - Ask members * If your pet is vomiting-bleeding-diarrhea etc. Vet time!

 
 
Thread Tools Display Modes
Prev Previous Post   Next Post Next
  #1  
Old March 17th, 2019, 09:49 PM
Ria Ria is offline
Junior Member
 
Join Date: Feb 2019
Posts: 8
Kittenís severe reaction to antibiotic...

Iím hoping someone can help me. We have a 9 month old kitten who has had a tough time for the last couple of months. It all started with an URI at about the time she was going to be spayed. She was sneezing, had eye & nose discharge. She was given medication for her eyes and that cleared it all up. But she kept sneezing. She was put on Clavamox and thatís when the real issues began. She had a terrible reaction to it. Her skin became very red and inflamed, her eyes were red and swollen and she broke out in lesions over most of her body. The worst of the lesions were on her face, ears, neck, legs and feet but she did have them on her belly and sides. She had a skin biopsy done so that we could figure out what the heck happened. She also got diarrhea and her appetite decreased significantly. While we awaited the results of the biopsies, she was put on prednisolone. Her appetite started to get better and she finally had a normal poop! The results of the biopsies were not good, in fact, they were terrible. It turned out to be an extremely rare yet severe dermatological reaction. Couldíve been the meds that triggered it but it would require aggressive treatment if she was going to make it through this.

Her pred was increased, she was prescribed Atopica, pain meds (buprenorphine) and two antibiotics (zeniquin & antirobe). After starting the anitibuitics, she started to have soft stool again. It started as soft stool but then became liquidy. Her appetite and energy levels increased and went back to normal and her skin leasions started to improve. Eventually she was taken off the buprenorphine as she hated it and was given gaba pentin instead. 3 weeks later, her skin looked so much better, her scabs were falling off and there were no new lesions. She went offf the antibiotics and was no longer taking the gaba pentin. She was eating and playing. However, she still had diarrhea! It made her bum sore so she was prescribed an ointment for her bum which cleared that up. The whole time sheís been taking Forti Flora.

This past Wednesday (3 days after stopping the antibiotics), she had bright red blood in her stool. She was very uncomfortable and her poops were watery. She had a physical and everything seemed good. Her Atopica had already been decreased by half at this point and her skin was clearing up. Thankfully by Friday her stool no longer had blood and were slightly firmer, still liquidy though. We donít know what to do about her diarrhea! It kills us to see her like this.

She is eating and playing. Her Atopica is now every other day as we continue to wean her off it. The vet has been in contact with a dermatologist throughout and has contacted an internal specialist as well. There is one medication that we can try to help her with the diarrhea but it comes with risks. Condsidering her reaction to the clavamox, we are scared to try more meds. Sheís been though so much already.

Does anyone have any idea of what else we can do for her? Has anyone experienced something like this before? We want her to be her happy, bouncy and healthy self again.
Reply With Quote
 

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off


Forum Terms of Use

  • All Bulletin Board Posts are for personal/non-commercial use only.
  • Self-promotion and/or promotion in general is prohibited.
  • Debate is healthy but profane and deliberately rude posts will be deleted.
  • Posters not following the rules will be banned at the Admins' discretion.
  • Read the Full Forum Rules

Forum Details

  • Powered by vBulletin® Version 3.8.8
    Copyright ©2000 - 2023, vBulletin Solutions, Inc.
    vBulletin Optimisation by vB Optimise (Reduced on this page: MySQL 0%).
  • All times are GMT -5. The time now is 01:05 PM.